# SDR CA050622001

- Difficulty date: June 17, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,828 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068291013
- Condition: Failed
- Location: Rt Side
- Stage of operation: CL
- How discovered: O
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF THE LT ENGINE BEGAN TO SURGE.  THE AIRCRAFT RETURNED FOR LANDING WITH NO PROBLEMS.  A MAG CHECK CARRIED OUT ON THE GROUND REVEALED THE LT ENGINE, RT MAGNETO WAS DEAD. THE POINTS THAT CONTROL THAT SIDE OF THE DUAL MAG WERE BURNED.  THE MAG HAD BEEN REPLACED THE DAY BEFORE FOR THE SAME REASON, POINTS WERE WORN.  HOWEVER THE CAPACITORS WERE NOT CHANGED AT THAT TIME.  FOLLOWING THIS PROBLEM THE POINTS AND CAPACITORS WERE CHANGED AND NO FURTHER PROBLEMS OCCURRED.  IT IS THE OPERATORS PLAN TO MAKE THE REPLACEMENT OF THE CAPACITORS MANDATORY WHENEVER A MAGNETO IS CHANGED.
